Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My daugthter and me
Jan 29, 2006

Please help us. My daughter is 9 years old and currently on medication as she is hi+ at present she is taking retrovir,viracept, and epivir. Her paediatrician has told me she has to change her treatment with which she is doing fine with no visible side effects whatsover. They have now adviced me to start her on sustiva and combivir. i am very worried about possible side effects and if they could affect her in any way and also if in your opinion this is the best possible combination for a 9 years old. SUSTIVA 2 tablets at night and 2 combivir tablets twice a day. Please answer me as I am very frightened for her.Up till now she's been absolutely healthy. I would like your advice on my own medication at present i take combivir and viramune> i suffer from lipodystrophy especially on my legs which have very bulging veins and very skinny. My doctor has now recommended I take viramune adn truvada (emtricitavina and tenofivir), Do you think this is a good combination and should I see an improvement in my legs. Thank you so much for reading my long letter

Response from Dr. Wohl

Regarding your daughter it is unclear to me also why the doctor wants to change her therapy. Typically, a change is recommended if the T cell count starts to fall and/or the viral load increases. Additionally, side effects or problems taking the medications can motivate a change.

I would be reluctant to change this regimen if she has been doing well on it for a prolonged period of time. Viracept is not the most potent of the HIV drugs and it has not performed as well as Sustiva in clinical trials but again, if she has shown that it is effective for her I would not modify this regimen without evidence of a problem as it risks new side effects. Close monitoring can help catch any treatment failure early.

Also, if there is a reason for the change and you decide to follow this advice I would check on the doses of the medication as 2 Combivir twice a day can not be correct.

For you, a change from Combivir to Truvada makes sense. It may not lead to a lot of fat gain in your limbs but it will help prevent it from getting worse. Truvada is a good medication that should be as effective as Combivir but without the fat loss.

If you have more infomation about your daughter please feel free to email again.

DW



Previous
Staying in contact with former partner
Next
tired of dealing with this

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement